Rheological behavior of a confined bead-spring cube consisting of equal Fraenkel springs


Denneman, A.I.M. and Jongschaap, R.J.J. and Mellema, J. (2000) Rheological behavior of a confined bead-spring cube consisting of equal Fraenkel springs. Journal of engineering mathematics, 38 (2). pp. 219-232. ISSN 0022-0833

[img] PDF
Restricted to UT campus only
: Request a copy
Abstract:A general bead-spring model is used to predict linear viscoelastic properties of a non-Hookean bead-spring cube immersed in a Newtonian fluid. This K×K×K cube consist of K 3 beads with equal friction coefficients and 3K 2(K–1) equal Fraenkel springs with length q. The cube has a topology based upon a simple cubic lattice and it is confined to a container of volume V s=(Kq)3. The confined cube is subjected to a small-amplitude oscillatory shear flow with frequency w, where the directions of the flow velocity and its gradient coincide with two principal directions of the simple cubic bead-spring structure. For this flow field an explicit constitutive equation is obtained with analytical expressions for the relaxation times and their strengths. It is found that the resulting relaxation spectrum belonging to a K×K×K Fraenkel cube has the same shape as the one belonging to a `two-dimensional' K×K cubic network consisting of equal Hookean springs. On the other hand, the dynamic moduli G'(w) and G''(w) belonging to a K×KK Fraenkel cube appear to have the same frequency-dependency as the ones belonging to a `three-dimensional' K×KK cube consisting of equal Hookean springs.
Item Type:Article
Copyright:© 2000 Springer
Science and Technology (TNW)
Research Group:
Link to this item:http://purl.utwente.nl/publications/73593
Official URL:https://doi.org/10.1023/A:1004785604635
Export this item as:BibTeX
HTML Citation
Reference Manager


Repository Staff Only: item control page

Metis ID: 128968